I am 22 and have PCOS - I have been bleeding very lightly every day for about a year on and off so my doctor gave me the pill and metformin to help with my weight. I have been taking this for 10 days in total now and am bleeding so heavy with blood clots and tampons will not even last that long. Is this normal? will my body regulate? im not sure and it is very worrying and downgrading.
What BC pill are you on? I had that happen when I was around your age. They had to switch me to a higher estrogen level pill. The clotting thing is pretty normal for me as well as really heavy. But the heavy is 4 out of 7 of my days. You should regulate, but it may take a while. The met shouldn't be impacting your bleeding. Your hormone levels are off, so the BC pill is, more than likely, the cause. When it happened to me, I bled for 3 weeks and they had me on 2 BC pills at a time to try to control it. I wound up stopping the pill and 3 days later I stopped bleeding. We started new with the second pill only and I regulated.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Nov 1st, 2018), Cerner Multum™ (updated Nov 1st, 2018), Wolters Kluwer™ (updated Oct 31st, 2018) and others. To view content sources and attributions, please refer to our editorial policy.